Discussions By Condition: Nerve conditions

Please help - very weird symptoms! Neuropathic pain, problems walking

Posted In: Nerve conditions 0 Replies
  • Posted By: carolinabeachecu
  • June 8, 2007
  • 10:28 PM

I have seen many doctors and have had a couple of surgeries, but nothing has really helped! My symptoms are interfering with everything in my life and I am doing all I can to continue working and not go on disbility! I am only 30 years old and no one can figure out these symptoms.

I had a herniated disc in '97 - then I had a chymopapain injection which fixed me for 7 years, although I still had some radicular neuropathy symptoms and back issues - but it was very manageable.

Starting in '03, I either had a recurrent L4/L5 problem, or additional neurological problems that developed at this point. In the Spring '04, I had weakness in my legs when walking on hard floors, couldn't sit for more than 10 minutes and had to use a wheelchair to get around at work. As soon as I got home from work, I hobbled in and had to lay flat. Consequently, I had an L4/L5 bilateral laminectomy in the Spring '05, but that only helped of a couple of months. During the following academic year ('05-'06), I was again forced to use a wheelchair for mobility, take various meds, try PT (which made things worse).

For the last 6-9 months, I have developed some vary bizarre neuromuscular symptoms. I have had some extreme myofacial pain in my lower back that is aggravated when I go from sitting to standing. I have sharp neuropathic pain going down both anterior thighs, neuropathic pain in my thigh when setting more than 3 lbs. on my thighs, sweating/tingling in both feet, muscle twitches all over by body, high pulse, heart palpatations, occaisional tingling in my left hand, etc. I have since had a facet injection, series of epidurals, and a radiofrequency (however, since this last one I have had some warm nerve sensations in my right lower leg and right foot). I have had 3 bouts of PT - all have worsened my pain, chiropractic therapy, various narcotics, and a TENS unit.

My MRIs show a disintegrated L4/L5 disc, but nothing so bad that I should be able to walk 1 minute and then be disabled the next minute. Besides the MRSs, I have had CT scans, and discograms.

Please help if at all possible!

Thanks in advance,

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?